Have I done the right thing?

Hi guys, this should be my 7th injection of methotrexate today but over the weekend I found a small pea sized lump in my neck. I rang my rhummy nurse who told me not to inject until I had seen a Dr, I was able to see a very young lady who told me it might be a gland or a fatty lump and to carry on with my treatment later (she had to Google methotrexate side effects! ) Alongside with this I have started with 3 mouth ulcers on the roof of my mouth and inside my lips and it says on my leaflet not to inject with ulcers. I have rang the rhummy helpline again and am waiting for them to call back and advice me. I'm thinking that I should leave the the injections now until I get advice from the experts.

Advice would be greatly appreciated.

Last edited by

6 Replies

  • If you feel safer and happier then no competition I feel, talk to your Rheumy for the sake of a few days but when u leave the message so they call you back stresss the importance of your question. Good luck xxx

  • Call the GP first thing get seen again your not happy with the GP you saw so get a second opinion with regards to the lump if think it needs to be removed then tell the Dr this.

    With regards to the MTX injections and side effects there are many I do believe all GP now have to offer to google side effects of all drugs and offer a print out.

    My main side effects while on them were feeling sick for days on end, mouth ulcers, depression.

    Hope you feel better soon

  • Hi ,i had to come off this awful drug as it made me ill, if you are not happy with what is happening to you then i agree don't inject until you speak to RA nurse and get some real advice , J,

  • Mouth ulcers are common on MTX and not usually a reason for stopping it. (Although mine became a major problem)

    A small lump in the neck is best watched for a while - it's usually a gland mopping up the bacteria/viruses from the mouth and may be because of the mouth ulcers. It usually goes down again once it has dealt with the infection.

    But speak to your Rheumy to reassure yourself.

  • Missing a week of MTX has not harmed me in the past. It gives time to clarify problems while keeping the routine of a particular day of the week. Hope you are taking folic acid which can alleviate side effects.

  • I get lumps in my glands and gp has always said they are swollen lymph nodes. I have had them under my arms and along my collar bone, very worrying but they always go away.

    If you are not confident in the gp you saw I agree get a second opinion.

    Good luck

    KiKi x

You may also like...